ATLANTA – Officials are investigating multiple cases of presumed opioid overdoses in Central and South Central Georgia.
There are reports of six additional overdose cases possibly related to fake Percocet, according to Georgia Department of Public Health. None of these cases have been confirmed as overdoses related to the street drugs.
Georgia Poison Center is currently working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.
Bibb County Sheriff’s Special Investigations Unit reported there have been some pills purchased on the street that may be causing a bad drug reaction.
During the investigation, it was reported that the pills purchased were described being as yellow in color and an oval shape.
The counterfeit pills have the numbers 10/325 on one side and the word PERCOCET in all capital letters on the opposite side.
On the counterfeit pills the word PERCOCET is not stamped as deep as the manufacturer typically does on their pills. Also on the counterfeit pills, the imprint of the name is also at an angle. The content of the pills is not yet known now but will be tested by the Georgia Bureau of Investigation.
The GBI has obtained evidence related to these overdoses and is performing drug analysis on the pills.
The critical message officials want to send to the public is to call 9-1-1 immediately if they suspect someone may have taken the pills. Because the makeup of these drugs is still unknown, extreme caution should be used when dealing with an individual who may have overdosed or ingested the substance.
Do not handle the pills. Opioid overdose is a very dangerous condition that can result in permanent physical and mental damage and even death, if medical treatment is not administered right away.